Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Hausdorff dimension and conformal measures of Feigenbaum Julia sets

Authors: Artur Avila and Mikhail Lyubich
Journal: J. Amer. Math. Soc. 21 (2008), 305-363
MSC (2000): Primary 37F25; Secondary 37F35
Published electronically: November 29, 2007
MathSciNet review: 2373353
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that contrary to anticipation suggested by the dictionary between rational maps and Kleinian groups and by the “hairiness phenomenon”, there exist many Feigenbaum Julia sets $J(f)$ whose Hausdorff dimension is strictly smaller than two. We also prove that for any Feigenbaum Julia set, the Poincaré critical exponent $\delta _{\mathrm {cr}}$ is equal to the hyperbolic dimension $\mathrm {HD}_{\mathrm {hyp}}(J(f))$. Moreover, if $\operatorname {area} J(f)=0$, then $\operatorname {HD}_{\mathrm {hyp}} (J(f))=\operatorname {HD}(J(f))$. In the stationary case, the last statement can be reversed: if $\operatorname {area} J(f)> 0$, then $\operatorname {HD}_{\mathrm {hyp}} (J(f))< 2$. We also give a new construction of conformal measures on $J(f)$ that implies that they exist for any $\delta \in [\delta _{\mathrm {cr}}, \infty )$, and analyze their scaling and dissipativity/conservativity properties.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 37F25, 37F35

Retrieve articles in all journals with MSC (2000): 37F25, 37F35

Additional Information

Artur Avila
Affiliation: CNRS UMR 7599, Laboratoire de Probabilités et Modèles aléatoires, Université Pierre et Marie Curie–Boîte courrier 188, 75252–Paris Cedex 05, France

Mikhail Lyubich
Affiliation: Department of Mathematics, University of Toronto, Ontario, Canada M5S 3G3
Address at time of publication: Mathematics Department and IMS, SUNY Stony Brook, Stony Brook, New York 11794
MR Author ID: 189401

Received by editor(s): September 20, 2004
Published electronically: November 29, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.